online-2d-bin-packing.pdf (685.68 kB)
Download file

Bin packing in multiple dimensions

Download (685.68 kB)
journal contribution
posted on 27.04.2016, 13:54 by Rob van Stee
I mentioned in a previous column [22] that the best known lower bound for the two-dimensional online bin packing problem is 1.907 by Blitz, van Vliet, Woeginger [2], which is an unpublished (and now lost [24]) manuscript. I have realized since then that even the penultimate result, 1.856, was published only in Andre van Vliet's Ph.D. thesis [23] and is not readily available. It therefore seems like a good idea to describe his methods here, though not in full detail. This will include a discussion of the three-dimensional case. I will also survey other results in multidimensional packing, that were left out in my previous column.

History

Citation

SIGACT News Online Algorithms Column 26: 2015, 46 (2), pp. 105-112

Author affiliation

/Organisation/COLLEGE OF SCIENCE AND ENGINEERING/Department of Computer Science

Version

AM (Accepted Manuscript)

Published in

SIGACT News Online Algorithms Column 26: 2015

Publisher

Association for Computing Machinery (ACM)

Copyright date

2015

Available date

27/04/2016

Publisher version

http://doi.acm.org/10.1145/2789149.2789167

Language

en

Usage metrics

Categories

Keywords

Exports